MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN IDRIVE ULTRA; STAPLE, IMPLANTABLE
Model Number IDRVULTRA2
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when stapling the stomach during a laparoscopic gastric bypass, the handle was able to recognize the reload and was bale to fire but had an unloading problem.It was also stated that the jaws of the device locked on tissue.The adapter has been disconnected and reconnected in order to open the jaws and retrieve the device.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information:g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual analysis noted that paint was worn off of both the close/fire button and the open/retract button.A pmv representative adapter and reload were connected to the subject handle and applied to test media.The device responded correctly and the reload was able to be fired.The reload cleanly applied staples and transected the test media.During inspection of the eeprom, the following code of drive_motor_stop_quad_fail.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Additionally, the investigation detected a unreported condition of improper cleaning that has no relationship to the reported condition.The error code of "drive_motor_stop_quad_fail" can be attributed to moisture on the board.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
IDRIVE ULTRA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9634973
Report Number1219930-2020-00434
Device Sequence Number2535134
Product Code GDW
UDI-Device Identifier10884521510579
UDI-Public10884521510579
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIDRVULTRA2
Device Catalogue NumberIDRVULTRA2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1